Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 233, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2020, 9:45 PM CDT for Frontier County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2020, 9:45 PM CDT (02:45 UTC)
- Expired
- Jul 13, 2020, 10:15 PM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 152 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2278 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
308
WUUS53 KLBF 140245
SVRLBF
NEC063-140315-
/O.NEW.KLBF.SV.W.0233.200714T0245Z-200714T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
945 PM CDT Mon Jul 13 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Frontier County in southwestern Nebraska...
* Until 1015 PM CDT.
* At 945 PM CDT, severe thunderstorms were located along a line
extending from near Eustis to 9 miles southwest of Stockville,
moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Eustis, Moorefield, Stockville, Medicine Creek Reservoir State
Recreation Area, Orafino, Freedom and Dancing Leaf Earth Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4070 10042 4070 9998 4044 9998 4043 10009
4035 10010 4035 10056
TIME...MOT...LOC 0245Z 271DEG 36KT 4068 9997 4041 10045
HAIL...0.88IN
WIND...60MPH
$$
Jurgensen1 follow-up statement
397
WWUS53 KLBF 140311
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1011 PM CDT Mon Jul 13 2020
NEC063-140321-
/O.EXP.KLBF.SV.W.0233.000000T0000Z-200714T0315Z/
Frontier NE-
1011 PM CDT Mon Jul 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR FRONTIER COUNTY WILL EXPIRE AT
1015 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Nebraska.
LAT...LON 4070 10042 4070 9998 4044 9998 4043 10009
4035 10010 4035 10056
TIME...MOT...LOC 0311Z 271DEG 36KT 4067 9964 4041 10012
$$
JurgensenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:22 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 13, 6:22 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service North Platte NE 622 PM CDT Mon Jul 13 2020 .SYNOPSIS... Issued at 240 PM CDT Mon Jul 13 2020 High cloudiness moving across western Nebraska, with isolated storms beginning to develop to our west. A weak frontal boundary was analyzed from near Valentine through Mullen then back southwest through Sidney and then west to near Lander, WY. A dryline extended south from near Merriman through Ogallala and Wray, CO. Rich dewpoints from 65 to 70 east of this dryline. && .SHORT TERM...(This evening through Tuesday night) Issued at 240 PM CDT Mon Jul 13 2020 An organized severe weather event expected this evening. A disturbance currently moving across sctrl WY and nctrl CO will move eastward this evening within fairly strong 500mb winds near 45KT and 0-6km shear from 40-50KT. A storms initiate to our west this afternoon, steep boundary-layer lapse rates and intense vertical mixing will produce areas of DCAPE exceeding 1500 J/kg. A surface dryline from near Ogallala to Mullen will separate MLCAPE increasing from around 1000-1500 J/kg to the west and much higher from 2000- 4000 J/kg to the east. After initial discrete to semi-discrete storm develop early evening, convection should organize upscale in association with developing outflows. One or more clusters of resulting cold-pool- driven thunderstorm cluster is likely and should accelerate eastward into richer low-level moisture. as has been the case with other supercells or thunderstorm clusters this past week, an organized severe wind threat is expected mid to late evening within surging segments and bowing clusters supportive of 80+ mph gusts. Significant large hail 2"+ is also possible, especially with discrete storms initially. An isolated tornado is also possible within the moisture rich environment across the south and east. The most intense storms should quickly move east of the area by 06Z with chances for showers and thunderstorms overnight behind an advancing cold front. Showers chances linger Tuesday morning mainly north of Highway 2. Much cooler behind the front with considerable stratus and stratocumulus persisting into the afternoon. HIghs were lowered a few degrees from near 70 northeast to near 75 southwest with a breezy northeast wind 15 to 25 mph. Chances for showers and thunderstorms return Tuesday night as an h500 trough moves into the area. Given the post frontal airmass, showers and thunderstorms will be elevated and only general thunderstorms are predicted. .LONG TERM...(Wednesday through Monday) Issued at 240 PM CDT Mon Jul 13 2020 Chances for showers Wednesday morning as a mid-level disturbance moves to the southeast of the area. Looks dry in the afternoon with increased sunshine and warming into the upper 70s and lower 80s. A warm front lifts north Wednesday night as a weak disturbance moves eastward overnight. Isolated thunderstorms are possible with the best chances over Cherry County. No strong storms are expected as the better wind shear and instability will be across eastern CO and Kansas. A subtropical ridge will remain centered across the Southern Plains into the sern U.S. this week. The models are in very good agreement warming 850mb temperatures across wrn and ncntl Nebraska to around 30C by Friday and Saturday followed by a cooldown Sunday and Monday. The GFS and ECM show this ridge tapping subtropical moisture north into Nebraska by this weekend. The very warm temperatures aloft are generating a dry forecast Friday and Saturday with highs in the 90s to near 100. Thunderstorm chances Thursday associated with warm air advection, steepening lapse rates and a disturbance aloft. a few of the storms could be strong. Thunderstorm chances return Sunday and Monday associated with deepening moisture and a weakening cap. Given the subtropical moisture increase shown by the ECM and GFS, thunderstorms could contain heavy rainfall Sunday into Monday. A front is forecast to drop south on Sunday, and given the high instability, isolated strong or severe storm development would still be possible. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 622 PM CDT Mon Jul 13 2020 Showers and thunderstorms are expected to impact both sites tonight. KLBF has a better chance to see thunderstorms, possibly severe, with large hail and damaging winds. Both sites will likely see heavy rainfall reducing visibilities. Overcast skies continue into Tuesday with rain showers expected on and off throughout the day. Severe weather is not anticipated on Tuesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Kulik
Hazardous weather outlook, Jul 13, 4:00 PM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 400 PM CDT Mon Jul 13 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-142100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 400 PM CDT Mon Jul 13 2020 /300 PM MDT Mon Jul 13 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. The combination of intense heating and a relatively moist airmass will provide the fuel needed for severe thunderstorms later this afternoon and evening. A cold front and a surface trough will provide the focus with storm development to the west. The storms look to move east off the higher terrain into southwest and west central Nebraska late this afternoon. The activity is expected to be severe with very large hail, heavy rainfall and extreme wind gusts being the primary threats. Though the potential is low, an isolated brief tornado cannot be ruled out. The thunderstorms are expected to track east, possibly into north central Nebraska late this evening. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Daily thunderstorm chances exist for Tuesday through Sunday. At this time the threat for severe weather through this timeframe is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jul 13, 9:05 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
905 PM CDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG 1 W NORTH PLATTE 41.13N 100.78W
07/13/2020 LINCOLN NE PUBLIC
12 INCH TREE LIMB DOWNED
&&
RKULIKLocal storm report, Jul 13, 9:08 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
908 PM CDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 2 W NORTH PLATTE 41.13N 100.81W
07/13/2020 LINCOLN NE TRAINED SPOTTER
TRAINED SPOTTER REPORTS FLAG POLE SNAPPED AT BASE.
&&
CBROWNLocal storm report, Jul 13, 9:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST MAXWELL 41.08N 100.53W
07/13/2020 M60 MPH LINCOLN NE STORM CHASER
&&
NMJLocal storm report, Jul 13, 9:17 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
917 PM CDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 9 N CURTIS 40.76N 100.49W
07/13/2020 E60 MPH LINCOLN NE TRAINED SPOTTER
&&
CBROWNSpecial weather statement, Jul 13, 9:32 PM CDT, 13 minutes before
Special Weather Statement National Weather Service North Platte NE 932 PM CDT Mon Jul 13 2020 NEZ005-008-009-140330- Brown NE-Eastern Cherry NE-Rock NE- 932 PM CDT Mon Jul 13 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY...NORTHWESTERN ROCK AND CENTRAL BROWN COUNTIES UNTIL 1030 PM CDT... At 932 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Johnstown, or 14 miles southwest of Ainsworth, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ainsworth, Bassett, Long Pine, Hofeld Lake, Jones Lake and Moon Lake. This includes the following highways... Highway 183 between mile markers 164 and 198. Highway 20 between mile markers 236 and 259. A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4233 10016 4251 10020 4267 9955 4230 9950 TIME...MOT...LOC 0232Z 262DEG 24KT 4243 10009 Buttler
Local storm report, Jul 13, 9:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST BRADY 41.02N 100.37W
07/13/2020 E60 MPH LINCOLN NE CO-OP OBSERVER
&&
SMELTZERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:13 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 47 min |
| Jul 13, 7:16 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Jul 13, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 47 min |
| Jul 13, 8:03 PM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Jul 13, 8:17 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| Jul 13, 8:26 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 49 min |
| Jul 13, 8:46 PM CDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Jul 13, 8:50 PM CDT | Special Weather Statement | LBF | Chase, Hayes | 40 min |
| Jul 13, 8:55 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jul 13, 8:58 PM CDT | Special Weather Statement | LBF | Chase | 32 min |
| Jul 13, 9:00 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 60 min |
| Jul 13, 9:05 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 40 min |
| Jul 13, 9:32 PM CDT | Special Weather Statement | LBF | Brown | 58 min |
| Jul 13, 9:54 PM CDT | Special Weather Statement | LBF | Custer | 66 min |
| Jul 13, 9:55 PM CDT | Special Weather Statement | LBF | Blaine | 65 min |
| Jul 13, 10:04 PM CDT | Special Weather Statement | LBF | Boyd | 41 min |
| Jul 13, 10:16 PM CDT | Special Weather Statement | LBF | Blaine, Loup | 59 min |
| Jul 13, 10:17 PM CDT | Special Weather Statement | LBF | Frontier | 58 min |
| Jul 13, 10:44 PM CDT | Special Weather Statement | LBF | Garfield | 61 min |
| Jul 14, 12:37 AM CDT | Special Weather Statement | LBF | Holt | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.